Gastroenterology Community
Pain on the right side of my abdomen
About This Community:

This forum is for questions regarding Gastroenterology issues such as Acid Reflux (GERD), Barretts Esophagus, Colitis, Colon/Bowel Disorders, Crohn's Disease, Diverticulitis/ Diverticulosis, Digestive Disorders and Stomach Pain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Pain on the right side of my abdomen

A few months ago I decided to start running to help get back into shape. Well the first time running about 5 minutes into the run I got bad pain on the right side. I stopped and walked for a bit and began running again. Almost immediately I was almost doubled over in pain. I assumed it was a stich from being out of shape. Few days later I decided to give it another go, and 5 seconds into the run I doubled over in pain in the same area. Needless to say i decided to have it checked out. I went to the hospital where I told them that I had Hep. C, and they preoceeded to do tests. I had ultrasounds done and x-rays and the results of those said that while it looked like I had an appenicolith my liver and all else seemed fine and b/c I didn't feel pain when the dr. was pressing all over my abdomen they sent me home, even though I told them that was not how the pain worked, it just came and went as it pleased as it began to after my 2 failed attempts to run, and that the pain wasn't constant. He told me some home tests to try if the pain returned to rule out appendicitis or not. Regardless I went home.

Of course when I tried to run again, the same pain, hurting just as bad if not worse happened almost instantly when i started running. This worried me.  Now in the recent week and half or so I have been feeling something in my side. All the way from my right pelvic bone up to under my ribs all along the side. Some times it hurts if I'm laying on my right side right next to my right pelvic bone on the inside, and if I bend my body over. But it doesn't really feel like classic pain, so to say. I feel more like constant "pressure". As if something is in there that shouldn't be or something, its very odd and EXTREMELY hard to explain. I get twinges of pain here and there, sometimes in my back, sometimes high, and sometimes lower, but always on the right side. Like I said before I have Hep C so my liver is a big concern, but I know signs of liver problems are jaundice and yellowing of eyes and browning of urine, and I have absolutely none of those. I also have a history of IV heroin use, as well as IV roxycodone use. I do still take roxy's for back problems every day, which I'm sure aren't good for my body either. But I am getting increasingly worried about my side but don't have insurance so have been really dreading having to go to the hospital as I don't have a primary care dr that could do any of the needed test in their office anyways. Any advice or help with this problem would be HUGELY appreciated! Thanks so much.

-Katie D.
Tags: side pain, Liver, appendicitis, kidney pain, hepititis C
Related Discussions
3 Comments Post a Comment
Blank
627145_tn?1230309226
It actually sounds like constipation to me.  Assuming roxy's are a narcotic pain medication, there is a cause for serious constipation right there.  Try MiraLax powder mixed in juice every day.  To get things moving you can also use a glycerin suppository.  I hope this clears you out and you get relief from the pressure and various twinges of pain.
Blank
Avatar_n_tn
i had thought that it might be that as well since the medication i'm on can cuase constipation and i am contanstly really constipated. but i took milk or mag and cleaned out my system and i still haven't gotten any relief. i still feel the same things on my side. but if it is constipation what can i take regularly to get my system back to normal?

thanks for your reply as well, its very very appreciated!
Blank
627145_tn?1230309226
I couldn't survive without MiraLax powder.  I don't know if you can get it as a generic yet or not.  It's not like a bulk laxative that just bulks up the stool but doesn't help it move.  MiraLax actually encourages the intestinal muscles to work for you.  I also use a glycerin suppository now and then to start things going.  It will take more than one movement to really start feeling better!  And then you might feel so relaxed and worn out you need a nap, lol.  
Blank
Have a Gastro question?
100,000+ doctor answers
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Gastroenterology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Digestive Answerers
Avatar_f_tn
Blank
CalGal
CA
168348_tn?1379360675
Blank
ChitChatNine
Avatar_m_tn
Blank
Morecambe
Weybridge, United Kingdom
Avatar_f_tn
Blank
mammo
Cincinnati, OH
140029_tn?1393301742
Blank
Matthew007
UT
1530171_tn?1362547225
Blank
TheLightSeeker
London, ON